MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R; KNEE CEMENTED TIBIAL TRAY
Model Number 02.07.1203R
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
At about 6 years 3 months after the primary, the patient had an instability of the right knee.The surgeon tried to increase the inlay to restore the required stability.He didn´t achieve this stability and revised also the femur and tibia.
 
Additional Manufacturer Narrative
Batch review performed on 29 december 2022: lot 162463: (b)(4) items manufactured and released on 17-june-2016.Expiration date: 2021-06-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 29 december 2022: gmk-sphere 02.12.0003r femoral component sphere cemented size 3 r (k121416) lot 162681: (b)(4) items manufactured and released on 09-june-2016.Expiration date: 2021-05-22.No anomalies found related to the problem.To date, 58 items of the same lot have been sold with another similar reported event during the period of review.Gmk-sphere 02.12.0310fr tibial insert fixed sphere flex size 3/10 mm r (k121416) lot 163068: (b)(4) items manufactured and released on 28-july-2016.Expiration date: 2021-07-18.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Investigation performed by medacta r&d knee project manager: revision surgery of a gmk sphere implant due to instability after six years from primary implantation.Surgeons tried to increase the poly height but that was not sufficient to solve the instability.Preliminary investigation based on the pictures sent of the explanted femur, tibia and insert.From preliminary investigation we can't notice any anomalies that could have played a role in the event.We can see some dents and scratches on the components most likely caused during the revision surgery.From preliminary investigation, there is no evidence that the event was related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 3 R
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16240592
Report Number3005180920-2022-01005
Device Sequence Number20484447
Product Code JWH
UDI-Device Identifier07630030819896
UDI-Public07630030819896
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model Number02.07.1203R
Device Catalogue Number02.07.1203R
Device Lot Number162463
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown